Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Is an itchy red bump on my leg a sign of cancer?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
hi im 29 and male ive have developed an itchy red bump on my leg about the size of a finger nail it came up about 3 days ago and is still itchy. im worried it could be skin cancer should i get it checked out or wait a while because im going on holiday on monday
Posted Sat, 5 May 2012 in Skin Hair and Nails
Answered by Dr. Jasvinder Singh 4 hours later

Thanks for posting your query. I can understand your concern but rest assured because it is least likely that it is a skin malignancy. Skin cancers are more common after age 40 and may have many different appearances. They can be small, shiny, waxy, scaly and rough, firm and red, crusty or bleeding, with shades of XXXXXXX brown, or black, larger than 6 mm in size and with irregular borders.

It does not look like a skin cancer but since it is a solitary itchy bump on the leg, it can be due to an insect or arthropod bite. Firstly, it is important to keep the area clean.

Wash the area with some antiseptic lotion or soap. Use cold water but avoid the use of warm or hot water as this may tend to stimulate itch. You should not scratch the area as it may lead to open wounds and secondary infections. You may apply a mild steroid cream like hydrocortisone cream and take anthistaminics for itching after consultation from your dermatologist.

You can take these medicines and then go for your vacation as symptoms will get resolved once treatment is started.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor